Restless legs now after taking potent antibiotics

Posted by bborth @bborth, May 5 12:01pm

I posted here before about some of the CNS issues I am now having ever since taking a combination of antibiotics after a surgery this past fall. Again, I never had this issue either until taking this medication. It hasn't always been bad, but the past 4 weeks or so it really is hindering my ability to sleep much. Wondering if others have dealt with this, and how to remedy. I have Gabapentin to take, but it helps somewhat, but also leaves me really hung over the next morning (on top of the other fatigue/brain fog I have). Taking magnesium as well. I go to the Mayo clinic next week to get this whole adverse reaction I have had to the antibiotics, and this symptom is certain one that has been brought about because of it. But getting really desperate for sleep now.

@bborth RLS are terrible I have a script from Dr for mine which helps a lot It isPrimipexole 0.5 mg generic name Mirapex is what it is called Maybe this would help ask your Dr.

REPLY

I have heard of that medication……obviously this works well for you from the sounds of it. Any side effects? How long before bed do you take it? I have to get something to help, feel like I am at wits end not being able to get solid sleep. Without that I won't heal as well of course. Really appreciate your comment here!

Liked by lioness

REPLY

@bborth I have been on it for awhile now and I take it about 30minutes before going to bed . Are you drinking a lot of water and getting magnesium These also help you with RLS . NO there are no side effects to it that I have had . Dr. wrote it as 1 before bedtime each night

REPLY

@bborth, you may also be interested in reading the posts in this discussion:
– Restless Leg Syndrome https://connect.mayoclinic.org/discussion/restless-leg-syndrome-2a74e5/

Along with @lioness, @bill54321 @degarden_girl @onewhoknows and others have shared their experiences, tips and solutions that worked for them. Bborth, I and others will be interested to hear what you learn from your appointment next week. I hope you'll share. Are you still taking the antibiotics or have you completed them?

REPLY

I stopped back in early October due to the adverse effects it was having on me, and still having to this day to some degree. Seems like the theory is that it somehow got into my central nervous system and damaged something. Both antibiotics I took in tandem have been known to do this. It breaks the blood brain barrier, which I have been instructed to never do now with any medication that does that. I may have been predisposed due to having had 3 concussions in my life. But hopefully will at least get some relief here Friday with something that can help things calm down at night to allow me some decent sleep.

REPLY
@bborth

I stopped back in early October due to the adverse effects it was having on me, and still having to this day to some degree. Seems like the theory is that it somehow got into my central nervous system and damaged something. Both antibiotics I took in tandem have been known to do this. It breaks the blood brain barrier, which I have been instructed to never do now with any medication that does that. I may have been predisposed due to having had 3 concussions in my life. But hopefully will at least get some relief here Friday with something that can help things calm down at night to allow me some decent sleep.

Jump to this post

@bborth, I hope you get some answers. You may also be interested in contributing to this discussion:
– Your tips: Traveling and getting medical care safely during COVID-19 https://connect.mayoclinic.org/discussion/your-tips-traveling-and-getting-medical-care-safely-during-covid-19/

REPLY

Thanks Colleen. Really at wits end here, I need something to come out of my appointment with this neurologist tomorrow. Gabapentin just isn't doing anything for me. I hate to resort to klonopin, but at some point you'll do anything for some sleep. Starting to concern me, as I have never had this happen to me before, and to this extent. A buzzed sensation in the legs is what it feels like. Just exhausted right now.

REPLY

@bborth Sorry you still are having this problem Hope the Dr can help Do you go to a University hospital or Mayo clinic

REPLY

Mayo clinic….thank goodness I was able to get in down there. Crossing my fingers for answers!

REPLY
Please login or register to post a reply.